MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550300-23
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat an unspecified artery.During removal of the protective sheath from a 3.0x23 mm xience sierra stent delivery system (sds), it was noted that the stent implant appeared to be wavy.Despite this, the sds was advanced and balloon inflation was performed to deploy the stent.The sds was removed with resistance at the y-connector.Post-dilatation was then performed with a 3.5x12 mm non-abbott balloon dilatation catheter (bdc); however, on removal of the bdc, resistance was also felt with the y-connector and it was noted that the xience sierra stent had come out of the anatomy with the bdc.On re-checking the cine images, it was observed that the stent was not mounted on the balloon of the sds when it reached the target lesion and the balloon was inflated without the stent.The physician thought that the stent dislodged in the guiding catheter during the delivery after passing through the y-connector.Another same size unspecified stent was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
Subsequent to the initial report, additional reported information indicates that the physician recognized the stent had dislodged before the sds reached the target lesion.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported stent dislodgement and material deformation was confirmed.The reported difficult to remove could not be tested due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure, as it is likely that inadvertent mishandling during protective sheath/stylet removal resulted in the noted smashed middle portion of the stent implant.Interaction with the guide catheter and y-connector during advancement likely contributed to the reported stent dislodgement.Further interaction with the guide catheter / y-connector during retraction of the device, as resistance was reported, likely contributed to the reported material deformation (bent and stretched struts at the proximal end of the stent implant) in addition to the noted bent support skive/wire/bayonet, causing the reported difficult to remove.It should be noted that the xience sierra, everolimus eluting coronary stent system (eecss), electronic instructions for use (eifu) states to carefully remove the system from the package and inspect for bends, kinks, and other damage.Verify that the stent does not extend beyond the radiopaque balloon markers.Do not use if any defects are noted.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10659368
Report Number2024168-2020-08459
Device Sequence Number3529307
Product Code NIQ
UDI-Device Identifier08717648227271
UDI-Public08717648227271
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2023
Device Model Number1550300-23
Device Catalogue Number1550300-23
Device Lot Number0050341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2020
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer11/03/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1